MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN

COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN
Model Number 2849401400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Hematuria (2558)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, this complaint concerns a male end user diagnosed with benign prostate hyperplasia (bph) (enlarged prostate), causing retention, for which he needs to use catheters.He has been using sc standard coudé (tiemann).Sometimes, he is unable to get the catheter around the prostate, and scratches up against the prostate, which causes bleeding.Upon removal, about 2-3 inches of blood is seen on the catheter tip, but he does not ever have blood in his urine, and no profuse bleeding occurs in between catheterisations.When he experiences bleeding, this is usually also associated with deep pain and discomfort.The pain from using these catheters leaves him feeling too raw and uncomfortable to continue using catheters regularly, and he usually has to wait a couple or few days before using his catheters again.He has a history of developing a uti about every 2 months or so.The last time he scratched his prostate, he ended up in the hospital due to having a urinary tract infection (uti) that became septic.He was admitted to the hospital around on (b)(6)2021 and was discharged on (b)(6) 2022.He had a foley catheter placed and got medication for the infection.When the hospital staff tried inserting the foley catheter, they also came up against a lot of resistance from the prostate, which caused him more pain and discomfort.He has since recovered from this infection, and he takes flomax (a medication used to treat symptomatic bph) regularly to assist with his voiding.
 
Additional Manufacturer Narrative
The samples have not been returned to manufacturing site for examination.Without the samples, the product defects cannot be confirmed.The relevant production documentation was checked in the database and nonconformity was not revealed, that could be related to the described issue.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.Section h has been updated with the product not returning.Annexes b, c, and d have been changed to reflect this.Additionally, annex g has been updated to include code g04023.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH CH14 TIEMANN
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST HUNGARY - NYI
coloplast utca 2
nyírbátor 4300
HU   4300
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key13652399
Report Number3006606901-2022-00005
Device Sequence Number16736679
Product Code GBM
UDI-Device Identifier05708932020404
UDI-Public05708932020404
Combination Product (Y/N)N
PMA/510(K) Number
K180258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/04/2023
Device Model Number2849401400
Device Catalogue Number28494
Device Lot Number8210350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale